Posted 10/11/2007 7:53 PM (GMT -6)
i talked to my GI doc today. i thought i'd have to put more of a fight but he folded like a chair and i didnt lay into him at all in my request (it began as a request but if push came to shove it would become a demand). so here is the skinny:
my bone density exam i had on monday october 8 said (from his interpretation) that i am normal and not at the risk of any fracture. sweet. so i'll be stopping the fosamax (med used to rebuild bone density - 6 years of prednisone gave me osteoporosis, this med was used to reverse the effect; i was on it for like 10 years). i'll get another scan in about a year and we'll see how things look. if they go bad i'll get back on it, but i dont think i'll need it.
my hematologist is now fired. no reason to go to a doctor who doesnt want to do anything and just monitor my blood at $13 a pop for me when i can do it at lab corp for free. so i'll keep getting my blood monitored like i was doing.
my GI doc agreed that the 6-mp very likely could be causing my anemia since it can cause bone marrow suppression. i told him i wanted to go off of it and explained why. he did caution me but also said it was my choice. right now i think going off of it is a good choice. let's see what happens to my anemia when i go off of it and also what happens to the crohn's. i've been on this medicine since 1995. i got on it to get off the prednisone. that didnt work. it wasnt until i began taking remicade like 5 or 6 years later that i got off the prednisone. in the mean time my meds switched several times with no real positive affect. so it makes sense to me that i never really responded to the 6-mp. now that i have had most of the active disease removed from me (surgery july 2005) and i am feeling good, i believe there is a good chance that i dont need this medicine and it is not keeping me in "remission". so the plan is to stop it november 1 (i need the time to study for the civil PE exam at the end of october and i dont want to screw with anything between now and then). if things go bad once i get off of it, there are other things i can use, like humira, for the short term. long term i still believe in the maker's diet and more natural ways.
so as of november 1 i am going medicine free (i didnt tell my GI doc i would also be stopping colazal, but he didnt bring it up so i didnt either. heck, i already reduced the dosage and didnt tell him - is that bad? rhetorical question. i never felt this med helped me either). this is why this all is scary good news. good news cos i'll be off of all this stuff i've been possibly polluting my body with for years, but scary cos who knows what the future holds and if this stuff was actually helping me. so keep me in your prayers, send me some good vibes, perform some kind of pagan ritual, or whatever it is you do cos i could use all the help i can get.
updates to come later.